MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-02-112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Thrombosis (2100); No Code Available (3191)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for vascular - deep vein thrombosis; also had a related gi bleed event is serious and is considered severe event is definitely not related to device and there is a remote possibility it is related to procedure.Date of implantation: (b)(6) 2020 (bilateral).Date of event (onset): (b)(6) 2020.(right and left knees).Treatment: surgical placement of ivc filter implantation, as well as clipping of the gi bleeder (medical consult for diagnosis and treatment).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the device associated with this report was not received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Event or Problem Description
Medical records were reviewed and was noted that on (b)(6) 2020 , the patient underwent a left cemented total knee arthroplasty and a right cemented total knee arthroplasty to address primary osteoarthritis, end-stage, bilateral knees.There were no complications noted.Medical records from (b)(6) 2020 note that the patient developed a gi bleed, then developed a dvt and an ivc filter was inserted.Knees have been doing well.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SIGMA PLI XLK INS 2.5 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10434433
Report Number1818910-2020-18498
Device Sequence Number2801284
Product Code JWH
UDI-Device Identifier10603295062448
UDI-Public10603295062448
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K082500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1581-02-112
Device Catalogue Number158102112
Device Lot Number9311798
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/18/2020
09/22/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date08/27/2020
09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; DEPUY CMW 1 40G; PFC*SIGMA C/R NPOR FE RT SZ2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG MOD TIB TRAY CEM COCR 2.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight77